Saturday 23 September 2017

Rise in number of adverse reactions after vaccinations

Stock picture
Stock picture

Eilish O'Regan and Cormac McQuinn

The number of reports of alleged adverse reactions to the HPV vaccine rose to 119 last year, up from 108 the previous year.

The reports were made to the Health Products Regulatory Authority, the watchdog for medicines.

However, a spokesman said that the reactions were mostly as expected and including gastrointestinal symptoms, malaise, headache and dizziness.

There have also been some reports describing persisting/chronic fatigue, generally with multiple other symptoms - such as headache, malaise, drowsiness, nausea, gastrointestinal upset, joint swelling, flu-like illness and menstrual disorders.

There have been 25 alleged adverse reactions reported so far this year.

The vaccine, which protects against cervical cancer, has been cleared as safe by the European Medicines Agency following an investigation of alleged side-effects.

Irish Independent

Editor's Choice

Also in Irish News